Alert archive / Arizona / Special Weather Statements in 2016
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Aug 1, 2016, 6:43 PM MST. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 6:43 PM MST (01:43 UTC)
- Expired
- Aug 1, 2016, 7:30 PM MST
- In force
- 47 min
- Issued by
- NWS Flagstaff, AZ
The radar
The Flagstaff radar (KFSX), 37 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2115 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432 WWUS85 KFGZ 020143 SPSFGZ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 643 PM MST MON AUG 1 2016 AZZ016-018-020230- EASTERN MOGOLLON RIM AZ-NORTHERN GILA COUNTY AZ- 643 PM MST MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILA AND SOUTHERN COCONINO COUNTIES UNTIL 730 PM MST... AT 641 PM MST...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS OVER EAST VERDE ESTATES ALONG HIGHWAY 87...OR NEAR PAYSON...MOVING SOUTHWEST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PAYSON...STAR VALLEY...FLOWING SPRINGS...EAST VERDE ESTATES... ROUND VALLEY...GISELA...MESA DEL CABA...OXBOW ESTATES... FREEDOM ACRES...RYE...TONTO NATURAL BRIDGE STATE PARK... HOUSTON MESA CAMPGROUND AND BEAVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3439 11142 3430 11121 3408 11129 3423 11162 TIME...MOT...LOC 0141Z 030DEG 8KT 3428 11138 $$ MCS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:45 PM MST, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 1, 3:45 PM MST, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 345 PM MST MON AUG 1 2016 .SYNOPSIS...Deep Monsoon moisture will continue to flow northward over Arizona for much of the work week. Showers and thunderstorms are likely with locally heavy rain at times. There remains an elevated risk for localized flash flooding each day. A downward trend in showers and thunderstorms is expected for the weekend. && .DISCUSSION...Numerous showers and thunderstorms developed over northern Arizona late this morning and afternoon. Some of the heavier thunderstorms dropped 2-3 inches of rain in an hour over small areas. Storms are expected to diminish by dark with some lingering well into the evening. Some thunderstorm clusters could self sustain through the night. Conditions on Tuesday and Wednesday are expected to be similar to today. A downward trend in showers and thunderstorms is expected late in the week and into the weekend as a drier southwest flow moves over Arizona. && .AVIATION...FOR THE 00Z PACKAGE...Scattered thunderstorms over mainly the higher elevations of northern Arizona may briefly reduce visibility to the MVFR or IFR range...as well as produce lightning and variable wind gusts. Expect storms to largely dissipate after 02-03Z...with shower activity continuing overnight. Storm development is expected around 17-18Z Tuesday. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MAS AVIATION...AT For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Aug 1, 3:30 AM MST, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 AM MST MON AUG 1 2016 AZZ004>018-037>040-020700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 330 AM MST MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT DEEP MONSOON MOISTURE WILL LEAD TO WIDESPREAD RAINFALL ACROSS NORTHERN ARIZONA. SOME AREAS MAY SEE HEAVY SHOWERS AT TIMES RESULTING IN AN ELEVATED THREAT FOR LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY THROUGH THURSDAY...CLIMATOLOGICALLY HIGH MOISTURE LEVELS ACROSS THE STATE WILL ELEVATE THE RISK FOR LOCALIZED FLASH FLOODING THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RB
In the hours before
Special weather statement, Aug 1, 2:15 PM MST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 215 PM MST MON AUG 1 2016 AZZ016>018-012200- EASTERN MOGOLLON RIM AZ-NORTHERN GILA COUNTY AZ-WHITE MOUNTAINS AZ- 215 PM MST MON AUG 1 2016 ...SPECIAL WEATHER STATEMENT... AT 213 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF CARRIZO...OR 17 MILES SOUTHWEST OF SHOW LOW...MOVING WEST AT 10 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FORT APACHE RESERVATION...CARRZO CREEK...CEDAR CREEK... AND WHITE MOUNTAIN APACHE RESERVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO INCRASED FLOWS IN AREA CREEKS AND WASHES. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3412 11002 3390 11014 3410 11045 3432 11037 TIME...MOT...LOC 2113Z 109DEG 11KT 3414 11032 MAS
Special weather statement, Aug 1, 2:36 PM MST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 236 PM MST MON AUG 1 2016 AZZ008-037-012215- YAVAPAI COUNTY VALLEYS AND BASINS AZ-YAVAPAI COUNTY MOUNTAINS AZ- 236 PM MST MON AUG 1 2016 ...SPECIAL WEATHER STATEMENT... AT 235 PM MST...DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS NEAR WAGONER...OR 18 MILES NORTH OF WICKENBURG...MOVING SOUTHWEST AT 20 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... YARNELL...WALNUT GROVE...WILHOIT...PEEPLES VALLEY...WAGONER AND GLEN ILAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO LIKELY WITH THESE STORMS...AND MAY LEAD TO FLOWING WATER IN LOCAL WASHES. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3448 11258 3424 11234 3409 11268 3432 11283 TIME...MOT...LOC 2135Z 063DEG 18KT 3422 11263 MAS
Local storm report, Aug 1, 5:59 PM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
559 PM MST MON AUG 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 9 SE CARRIZO 33.90N 110.17W
08/01/2016 E1.60 INCH GILA AZ EMERGENCY MNGR
RADAR ESTIMATED MAXIMUM RAIN OVER TURKEY
TRACK CANYON DRAINAGE. A 3 TO 4 FOOT RISE
WAS OBSERVED DOWNSTREAM ON CEDAR CREEK AT
THE HIGHWAY 73 BRIDGE IN THE COMMUNITY OF
CEDAR CREEK. TIME IS ESTIMATED.
&&
MCSSpecial weather statement, Aug 1, 6:43 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 643 PM MST MON AUG 1 2016 AZZ016-018-020230- EASTERN MOGOLLON RIM AZ-NORTHERN GILA COUNTY AZ- 643 PM MST MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILA AND SOUTHERN COCONINO COUNTIES UNTIL 730 PM MST... AT 641 PM MST...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS OVER EAST VERDE ESTATES ALONG HIGHWAY 87...OR NEAR PAYSON...MOVING SOUTHWEST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PAYSON...STAR VALLEY...FLOWING SPRINGS...EAST VERDE ESTATES... ROUND VALLEY...GISELA...MESA DEL CABA...OXBOW ESTATES... FREEDOM ACRES...RYE...TONTO NATURAL BRIDGE STATE PARK... HOUSTON MESA CAMPGROUND AND BEAVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3439 11142 3430 11121 3408 11129 3423 11162 TIME...MOT...LOC 0141Z 030DEG 8KT 3428 11138 MCS
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:14 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Aug 2, 2:55 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 63 hr |
| Aug 2, 11:45 AM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 2, 12:17 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 2, 12:34 PM MST | Special Weather Statement | FGZ | Coconino | 26 min |
| Aug 2, 12:43 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Aug 2, 1:26 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 2, 1:45 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 2, 2:11 PM MST | Areal Flood Advisory | FGZ | Apache | 3 hr |
| Aug 2, 2:24 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 2, 2:48 PM MST | Areal Flood Advisory | FGZ | Gila | 3 hr |
| Aug 2, 3:05 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
| Aug 2, 3:12 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 33 min |
| Aug 2, 4:59 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
Nearby
Special Weather Statements in Arizona, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.